Discontinuing Sertraline abruptly is not advised. You stand a 60% chance of experiencing symptoms of Discontinuation Syndrome. You may experience dizziness, light-headedness, nausea, headache, insomnia, abdominal cramps, chills, agitation and anxiety. It is best to consult your treating physician or psychiatrist.
You may gradually taper the dose. If you plan to start another medicine for the same condition, you may taper sertraline while you slowly add the new medicine.
This post is for the purpose of providing medical information and is not a substitute for a face-to-face consultation with a doctor. This post is not intended to give or rule out a diagnosis, create a doctor-patient relationship or replace an existing one.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Anxiety and Stress , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.